Annals of Probability

An almost sure KPZ relation for SLE and Brownian motion

Ewain Gwynne, Nina Holden, and Jason Miller

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The peanosphere construction of Duplantier, Miller and Sheffield provides a means of representing a $\gamma $-Liouville quantum gravity (LQG) surface, $\gamma \in (0,2)$, decorated with a space-filling form of Schramm’s $\mathrm{SLE}_{\kappa }$, $\kappa =16/\gamma^{2}\in (4,\infty)$, $\eta $ as a gluing of a pair of trees which are encoded by a correlated two-dimensional Brownian motion $Z$. We prove a KPZ-type formula which relates the Hausdorff dimension of any Borel subset $A$ of the range of $\eta $, which can be defined as a function of $\eta $ (modulo time parameterization) to the Hausdorff dimension of the corresponding time set $\eta^{-1}(A)$. This result serves to reduce the problem of computing the Hausdorff dimension of any set associated with an $\mathrm{SLE}$, $\mathrm{CLE}$ or related processes in the interior of a domain to the problem of computing the Hausdorff dimension of a certain set associated with a Brownian motion. For many natural examples, the associated Brownian motion set is well known. As corollaries, we obtain new proofs of the Hausdorff dimensions of the $\mathrm{SLE}_{\kappa}$ curve for $\kappa \neq4$; the double points and cut points of $\mathrm{SLE}_{\kappa }$ for $\kappa >4$; and the intersection of two flow lines of a Gaussian free field. We obtain the Hausdorff dimension of the set of $m$-tuple points of space-filling $\mathrm{SLE}_{\kappa }$ for $\kappa >4$ and $m\geq 3$ by computing the Hausdorff dimension of the so-called $(m-2)$-tuple $\pi /2$-cone times of a correlated planar Brownian motion.

Article information

Source
Ann. Probab., Volume 48, Number 2 (2020), 527-573.

Dates
Received: February 2016
Revised: November 2017
First available in Project Euclid: 22 April 2020

Permanent link to this document
https://projecteuclid.org/euclid.aop/1587542672

Digital Object Identifier
doi:10.1214/19-AOP1385

Mathematical Reviews number (MathSciNet)
MR4089487

Zentralblatt MATH identifier
07199854

Subjects
Primary: 60G60: Random fields 60J67: Stochastic (Schramm-)Loewner evolution (SLE)

Keywords
KPZ formula Liouville quantum gravity Schramm–Loewner evolution planar Brownian motion Hausdorff dimension peanosphere mating of trees

Citation

Gwynne, Ewain; Holden, Nina; Miller, Jason. An almost sure KPZ relation for SLE and Brownian motion. Ann. Probab. 48 (2020), no. 2, 527--573. doi:10.1214/19-AOP1385. https://projecteuclid.org/euclid.aop/1587542672


Export citation

References

  • [1] Alberts, T., Binder, I. and Viklund, F. (2016). A dimension spectrum for SLE boundary collisions. Comm. Math. Phys. 343 273–298.
  • [2] Alberts, T. and Sheffield, S. (2008). Hausdorff dimension of the SLE curve intersected with the real line. Electron. J. Probab. 13 1166–1188.
  • [3] Aru, J. (2015). KPZ relation does not hold for the level lines and ${SLE}_{\kappa}$ flow lines of the Gaussian free field. Probab. Theory Related Fields 163 465–526.
  • [4] Barral, J., Jin, X., Rhodes, R. and Vargas, V. (2013). Gaussian multiplicative chaos and KPZ duality. Comm. Math. Phys. 323 451–485.
  • [5] Beffara, V. (2008). The dimension of the SLE curves. Ann. Probab. 36 1421–1452.
  • [6] Beliaev, D. and Smirnov, S. (2009). Harmonic measure and SLE. Comm. Math. Phys. 290 577–595.
  • [7] Benjamini, I. and Schramm, O. (2009). KPZ in one dimensional random geometry of multiplicative cascades. Comm. Math. Phys. 289 653–662.
  • [8] Berestycki, N. (2015). Diffusion in planar Liouville quantum gravity. Ann. Inst. Henri Poincaré Probab. Stat. 51 947–964.
  • [9] Berestycki, N., Garban, C., Rhodes, R. and Vargas, V. (2016). KPZ formula derived from Liouville heat kernel. J. Lond. Math. Soc. (2) 94 186–208.
  • [10] Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121. Cambridge Univ. Press, Cambridge.
  • [11] Bertoin, J. (1999). Subordinators: Examples and applications. In Lectures on Probability Theory and Statistics (Saint-Flour, 1997). Lecture Notes in Math. 1717 1–91. Springer, Berlin.
  • [12] Bishop, C. J. and Peres, Y. (2017). Fractals in Probability and Analysis. Cambridge Studies in Advanced Mathematics 162. Cambridge Univ. Press, Cambridge.
  • [13] Dubédat, J. (2009). Duality of Schramm–Loewner evolutions. Ann. Sci. Éc. Norm. Supér. (4) 42 697–724.
  • [14] Duplantier, B. (1998). Random walks and quantum gravity in two dimensions. Phys. Rev. Lett. 81 5489–5492.
  • [15] Duplantier, B. (2000). Conformally invariant fractals and potential theory. Phys. Rev. Lett. 84 1363–1367.
  • [16] Duplantier, B. (2003). Higher conformal multifractality. J. Stat. Phys. 110 691–738. Special issue in honor of Michael E. Fisher’s 70th birthday (Piscataway, NJ, 2001).
  • [17] Duplantier, B. and Binder, I. A. (2002). Harmonic measure and winding of conformally invariant curves. Phys. Rev. Lett. 89 264101.
  • [18] Duplantier, B. and Binder, I. A. (2008). Harmonic measure and winding of random conformal paths: A Coulomb gas perspective. Nuclear Phys. B 802 494–513.
  • [19] Duplantier, B. and Kwon, K.-H. (1988). Conformal invariance and intersections of random walks. Phys. Rev. Lett. 61 2514–2517.
  • [20] Duplantier, B., Miller, J. and Sheffield, S. (2014). Liouville quantum gravity as a mating of trees. ArXiv e-prints, arXiv:1409.7055.
  • [21] Duplantier, B., Rhodes, R., Sheffield, S. and Vargas, V. (2014). Renormalization of critical Gaussian multiplicative chaos and KPZ relation. Comm. Math. Phys. 330 283–330.
  • [22] Duplantier, B. and Sheffield, S. (2011). Liouville quantum gravity and KPZ. Invent. Math. 185 333–393.
  • [23] Evans, S. N. (1985). On the Hausdorff dimension of Brownian cone points. Math. Proc. Cambridge Philos. Soc. 98 343–353.
  • [24] Garban, C., Rhodes, R. and Vargas, V. (2014). On the heat kernel and the Dirichlet form of Liouville Brownian motion. Electron. J. Probab. 19 no. 96, 25.
  • [25] Garban, C., Rhodes, R. and Vargas, V. (2016). Liouville Brownian motion. Ann. Probab. 44 3076–3110.
  • [26] Gwynne, E., Holden, N. and Miller, J. (2016). Dimension transformation formula for conformal maps into the complement of an SLE curve. ArXiv E-prints, arXiv:1603.05161. Probab. Theory Related Fields. To appear.
  • [27] Gwynne, E., Holden, N. and Miller, J. (2020). Supplement to “An almost sure KPZ relation for SLE and Brownian motion.” https://doi.org/10.1214/19-AOP1385SUPP.
  • [28] Gwynne, E., Holden, N., Miller, J. and Sun, X. (2017). Brownian motion correlation in the peanosphere for $\kappa>8$. Ann. Inst. Henri Poincaré Probab. Stat. 53 1866–1889.
  • [29] Gwynne, E., Holden, N. and Sun, X. (2016). Joint scaling limit of a bipolar-oriented triangulation and its dual in the peanosphere sense. ArXiv E-prints, arXiv:1603.01194.
  • [30] Gwynne, E., Kassel, A., Miller, J. and Wilson, D. B. (2018). Active spanning trees with bending energy on planar maps and SLE-decorated Liouville quantum gravity for $\kappa>8$. Comm. Math. Phys. 358 1065–1115.
  • [31] Gwynne, E., Mao, C. and Sun, X. (2019). Scaling limits for the critical Fortuin–Kasteleyn model on a random planar map I: Cone times. Ann. Inst. Henri Poincaré Probab. Stat. 55 1–60.
  • [32] Gwynne, E. and Miller, J. (2016). Convergence of the self-avoiding walk on random quadrangulations to SLE$_{8/3}$ on $\sqrt{8/3}$-Liouville quantum gravity. ArXiv E-prints, arXiv:1608.00956.
  • [33] Gwynne, E. and Miller, J. (2017). Convergence of percolation on uniform quadrangulations with boundary to SLE$_{6}$ on $\sqrt{8/3}$-Liouville quantum gravity. ArXiv E-prints, arXiv:1701.05175.
  • [34] Gwynne, E. and Miller, J. (2017). Scaling limit of the uniform infinite half-plane quadrangulation in the Gromov–Hausdorff–Prokhorov-uniform topology. Electron. J. Probab. 22 Paper No. 84, 47.
  • [35] Gwynne, E. and Miller, J. (2018). Convergence of the topology of critical Fortuin–Kasteleyn planar maps to that of CLE$_{\kappa}$ on a Liouville quantum surface. In preparation.
  • [36] Gwynne, E. and Miller, J. (2019). Existence and uniqueness of the Liouville quantum gravity metric for $\gamma \in (0,2)$. ArXiv e-prints, arXiv:1905.00383.
  • [37] Gwynne, E., Miller, J. and Sheffield, S. (2017). The Tutte embedding of the mated-CRT map converges to Liouville quantum gravity. ArXiv E-prints, arXiv:1705.11161.
  • [38] Gwynne, E., Miller, J. and Sheffield, S. (2018). The Tutte embedding of the Poisson–Voronoi tessellation of the Brownian disk converges to $\sqrt{8/3}$-Liouville quantum gravity. ArXiv E-prints, arXiv:1809.02091.
  • [39] Gwynne, E., Miller, J. and Sun, X. (2017). Almost sure multifractal spectrum of SLE. Duke Math. J. To appear.
  • [40] Gwynne, E. and Pfeffer, J. (2019). KPZ formulas for the Liouville quantum gravity metric. ArXiv E-prints, arXiv:1905.11790.
  • [41] Gwynne, E. and Sun, X. (2015). Scaling limits for the critical Fortuin–Kasteleyn model on a random planar map III: finite volume case. ArXiv e-prints, arXiv:1510.06346.
  • [42] Gwynne, E. and Sun, X. (2017). Scaling limits for the critical Fortuin–Kasteleyn model on a random planar map II: Local estimates and empty reduced word exponent. Electron. J. Probab. 22 Paper No. 45, 56.
  • [43] Hawkes, J. and Pruitt, W. E. (1973/74). Uniform dimension results for processes with independent increments. Z. Wahrsch. Verw. Gebiete 28 277–288.
  • [44] Holden, N. and Sun, X. (2018). SLE as a mating of trees in Euclidean geometry. Comm. Math. Phys. 364 171–201.
  • [45] Holden, N. and Sun, X. (2019). Convergence of uniform triangulations under the Cardy embedding. ArXiv E-prints, arXiv:1905.13207.
  • [46] Hu, X., Miller, J. and Peres, Y. (2010). Thick points of the Gaussian free field. Ann. Probab. 38 896–926.
  • [47] Jackson, H. (2018). Liouville Brownian motion and thick points of the Gaussian free field. Ann. Inst. Henri Poincaré Probab. Stat. 54 249–279.
  • [48] Johansson Viklund, F. and Lawler, G. F. (2011). Optimal Hölder exponent for the SLE path. Duke Math. J. 159 351–383.
  • [49] Johansson Viklund, F. and Lawler, G. F. (2012). Almost sure multifractal spectrum for the tip of an SLE curve. Acta Math. 209 265–322.
  • [50] Kenyon, R., Miller, J., Sheffield, S. and Wilson, D. B. (2019). Bipolar orientations on planar maps and SLE$_{12}$. Ann. Probab. 47 1240–1269.
  • [51] Knizhnik, V. G., Polyakov, A. M. and Zamolodchikov, A. B. (1988). Fractal structure of $2$D-quantum gravity. Modern Phys. Lett. A 3 819–826.
  • [52] Lawler, G., Schramm, O. and Werner, W. (2003). Conformal restriction: The chordal case. J. Amer. Math. Soc. 16 917–955.
  • [53] Lawler, G. F., Schramm, O. and Werner, W. (2001). Values of Brownian intersection exponents. I. Half-plane exponents. Acta Math. 187 237–273.
  • [54] Lawler, G. F., Schramm, O. and Werner, W. (2001). Values of Brownian intersection exponents. II. Plane exponents. Acta Math. 187 275–308.
  • [55] Lawler, G. F., Schramm, O. and Werner, W. (2002). Values of Brownian intersection exponents. III. Two-sided exponents. Ann. Inst. Henri Poincaré Probab. Stat. 38 109–123.
  • [56] Le Gall, J.-F. (2013). Uniqueness and universality of the Brownian map. Ann. Probab. 41 2880–2960.
  • [57] Li, Y., Sun, X. and Watson, S. S. (2017). Schnyder woods, SLE(16), and Liouville quantum gravity. ArXiv E-prints, arXiv:1705.03573.
  • [58] Lind, J. R. (2008). Hölder regularity of the SLE trace. Trans. Amer. Math. Soc. 360 3557–3578.
  • [59] Miermont, G. (2013). The Brownian map is the scaling limit of uniform random plane quadrangulations. Acta Math. 210 319–401.
  • [60] Miller, J. and Sheffield, S. (2015). An axiomatic characterization of the Brownian map. ArXiv E-prints, arXiv:1506.03806.
  • [61] Miller, J. and Sheffield, S. (2015). Liouville quantum gravity and the Brownian map I: The QLE(8/3,0) metric. ArXiv E-prints, arXiv:1507.00719. Invent. Math. To appear.
  • [62] Miller, J. and Sheffield, S. (2016). Imaginary geometry III: Reversibility of $\mathrm{SLE}_{\kappa}$ for $\kappa\in(4,8)$. Ann. of Math. (2) 184 455–486.
  • [63] Miller, J. and Sheffield, S. (2016). Liouville quantum gravity and the Brownian map II: Geodesics and continuity of the embedding. ArXiv E-prints, arXiv:1605.03563.
  • [64] Miller, J. and Sheffield, S. (2016). Liouville quantum gravity and the Brownian map III: The conformal structure is determined. ArXiv E-prints, arXiv:1608.05391.
  • [65] Miller, J. and Sheffield, S. (2016). Imaginary geometry I: Interacting SLEs. Probab. Theory Related Fields 164 553–705.
  • [66] Miller, J. and Sheffield, S. (2016). Imaginary geometry II: Reversibility of $\mathrm{SLE}_{\kappa}(\rho_{1};\rho_{2})$ for $\kappa\in(0,4)$. Ann. Probab. 44 1647–1722.
  • [67] Miller, J. and Sheffield, S. (2016). Quantum Loewner evolution. Duke Math. J. 165 3241–3378.
  • [68] Miller, J. and Sheffield, S. (2017). Imaginary geometry IV: Interior rays, whole-plane reversibility, and space-filling trees. Probab. Theory Related Fields 169 729–869.
  • [69] Miller, J. and Sheffield, S. (2019). Liouville quantum gravity spheres as matings of finite-diameter trees. Ann. Inst. Henri Poincaré Probab. Stat. 55 1712–1750.
  • [70] Miller, J., Sheffield, S. and Werner, W. (2017). CLE percolations. Forum Math. Pi 5 e4, 102.
  • [71] Miller, J., Sun, N. and Wilson, D. B. (2014). The Hausdorff dimension of the CLE gasket. Ann. Probab. 42 1644–1665.
  • [72] Miller, J., Watson, S. S. and Wilson, D. B. (2015). The conformal loop ensemble nesting field. Probab. Theory Related Fields 163 769–801.
  • [73] Miller, J. and Wu, H. (2017). Intersections of SLE paths: The double and cut point dimension of SLE. Probab. Theory Related Fields 167 45–105.
  • [74] Moore, R. L. (1925). Concerning upper semi-continuous collections of continua. Trans. Amer. Math. Soc. 27 416–428.
  • [75] Mörters, P. and Peres, Y. (2010). Brownian Motion. Cambridge Series in Statistical and Probabilistic Mathematics 30. Cambridge Univ. Press, Cambridge. With an appendix by Oded Schramm and Wendelin Werner.
  • [76] Nacu, Ş. and Werner, W. (2011). Random soups, carpets and fractal dimensions. J. Lond. Math. Soc. (2) 83 789–809.
  • [77] Pruitt, W. E. and Taylor, S. J. (1969). Sample path properties of processes with stable components. Z. Wahrsch. Verw. Gebiete 12 267–289.
  • [78] Rhodes, R. and Vargas, V. (2011). KPZ formula for log-infinitely divisible multifractal random measures. ESAIM Probab. Stat. 15 358–371.
  • [79] Rhodes, R. and Vargas, V. (2014). Gaussian multiplicative chaos and applications: A review. Probab. Surv. 11 315–392.
  • [80] Rhodes, R. and Vargas, V. (2015). Liouville Brownian motion at criticality. Potential Anal. 43 149–197.
  • [81] Rohde, S. and Schramm, O. (2005). Basic properties of SLE. Ann. of Math. (2) 161 883–924.
  • [82] Schoug, L. (2019). A multifractal boundary spectrum for SLE$_{\kappa}(\rho)$. ArXiv E-prints, arXiv:1905.11307.
  • [83] Schramm, O. (2000). Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118 221–288.
  • [84] Schramm, O. and Sheffield, S. (2013). A contour line of the continuum Gaussian free field. Probab. Theory Related Fields 157 47–80.
  • [85] Schramm, O., Sheffield, S. and Wilson, D. B. (2009). Conformal radii for conformal loop ensembles. Comm. Math. Phys. 288 43–53.
  • [86] Schramm, O. and Wilson, D. B. (2005). SLE coordinate changes. New York J. Math. 11 659–669.
  • [87] Sheffield, S. (2009). Exploration trees and conformal loop ensembles. Duke Math. J. 147 79–129.
  • [88] Sheffield, S. (2016). Conformal weldings of random surfaces: SLE and the quantum gravity zipper. Ann. Probab. 44 3474–3545.
  • [89] Sheffield, S. (2016). Quantum gravity and inventory accumulation. Ann. Probab. 44 3804–3848.
  • [90] Sheffield, S. and Werner, W. (2012). Conformal loop ensembles: The Markovian characterization and the loop-soup construction. Ann. of Math. (2) 176 1827–1917.
  • [91] Shimura, M. (1985). Excursions in a cone for two-dimensional Brownian motion. J. Math. Kyoto Univ. 25 433–443.
  • [92] Wang, M. and Wu, H. (2015). Remarks on the intersection of SLE$_{\kappa}(\rho)$ curve with the real line. ArXiv E-prints, arXiv:1507.00218.
  • [93] Wu, H. (2018). Alternating arm exponents for the critical planar Ising model. Ann. Probab. 46 2863–2907.
  • [94] Wu, H. (2018). Polychromatic arm exponents for the critical planar FK–Ising model. J. Stat. Phys. 170 1177–1196.
  • [95] Wu, H. and Zhan, D. (2017). Boundary arm exponents for SLE. Electron. J. Probab. 22 Paper No. 89, 26.
  • [96] Zhan, D. (2008). Duality of chordal SLE. Invent. Math. 174 309–353.
  • [97] Zhan, D. (2010). Duality of chordal SLE, II. Ann. Inst. Henri Poincaré Probab. Stat. 46 740–759.

Supplemental materials

  • The Hausdorff dimension of multiple-points of space-filling SLE. For $m\geq 3$ and $\kappa '\in (4,8)$, we determine the Hausdorff dimension of the $m$-tuple points of space-filling $\mathrm{SLE}_{\kappa '}$.